Alert archive / Ohio / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 85, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 19, 2024, 7:54 PM EDT for 4 counties in Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2024, 7:54 PM EDT (23:54 UTC)
- Expired
- Jun 19, 2024, 8:27 PM EDT
- In force
- 33 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ottawa County, OH, Sandusky County, OH, Seneca County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 125 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -64 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.1
The text
As transmitted.
345
WUUS51 KCLE 192354
SVRCLE
OHC123-143-147-173-200045-
/O.NEW.KCLE.SV.W.0085.240619T2354Z-240620T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
754 PM EDT Wed Jun 19 2024
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Ottawa County in northwestern Ohio...
Northwestern Seneca County in northwestern Ohio...
Western Sandusky County in northwestern Ohio...
Southeastern Wood County in northwestern Ohio...
* Until 845 PM EDT.
* At 754 PM EDT, a severe thunderstorm was located 7 miles north of
Fostoria, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Fremont, Gibsonburg, Genoa, Woodville, Elmore, Ballville,
Pemberville, Bradner, Wayne, Risingsun, Lindsey, Helena, West
Millgrove, Burgoon, Kansas, and Stony Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4117 8336 4129 8359 4153 8338 4139 8308
TIME...MOT...LOC 2354Z 219DEG 12KT 4127 8340
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Iverson1 follow-up statement
434 WWUS51 KCLE 200027 SVSCLE Severe Weather Statement National Weather Service Cleveland OH 827 PM EDT Wed Jun 19 2024 OHC123-143-147-173-200037- /O.CAN.KCLE.SV.W.0085.000000T0000Z-240620T0045Z/ Ottawa OH-Seneca OH-Sandusky OH-Wood OH- 827 PM EDT Wed Jun 19 2024 ...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA...NORTHWESTERN SENECA...WESTERN SANDUSKY AND SOUTHEASTERN WOOD COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. LAT...LON 4117 8336 4129 8359 4153 8338 4139 8308 TIME...MOT...LOC 0026Z 219DEG 12KT 4136 8331 $$ Saunders
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:23 PM EDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jun 19, 3:23 PM EDT, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
323 PM EDT Wed Jun 19 2024
.SYNOPSIS...
Upper level ridge remains in place through this week. A weak
cold front sags southward into northern Ohio and northwestern
Pennsylvania Thursday before lifting back northward as a warm
front Friday. Low pressure system arrives by the end of the
weekend.
&&
.NEAR TERM /THROUGH THURSDAY NIGHT/...
Unseasonably warm and moist environment continues as a ridge of high
pressure remains draped over the region. This air mass has allowed
for another day of strong diurnal heating leading to MLCAPE values
to rise to 2500+ J/kg and pop up thunderstorms to develop along the
Indiana/Ohio border this afternoon. Primary concern as these storms
build east into Northwest and North Central Ohio remains to be
damaging wind gusts, though enhanced shear this afternoon may lead
to instances of hail and/or a tornado. As with convection this past
week, expect for thunderstorms to diminish in intensity and
coverage this evening as we lose daytime heating.
The ridge sinks south as a weak cold front enters the region from
the north. We won't see much relief from the heat and convection as
the front sags south of Lake Erie on Thursday. Still well above
normal with high temperatures rising into the upper 80s to
lower 90s accompanied by dew points near 70 degrees. Anticipate
for scattered thunderstorms to develop along the cold front
Thursday afternoon. Overnight lows tonight and Thursday night
will settle in the upper 60s to lower 70s.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Upper ridge retrogrades to the west over the Mississippi Valley by
Friday. The weak frontal boundary is expected to have stalled across
inland areas with a light northerly flow across most of the area.
Locations downwind of Lake Erie in NE Ohio and NW Pennsylvania will
see temperatures drop back into the 80s while inland areas remain in
the low 90 to mid 90s. May be able to consider dropping a few
counties in our northeastern area from the Heat Advisory but will
probably be needed again by Saturday so will hold off on any changes
at this time.
Moderate instability will remain along the stalled boundary on
Friday and scattered thunderstorms are possible again. A limiting
factor will be if the boundary pushes south of the area or if
dewpoints drop off more than expected. The boundary pushes back
north as a warm front on Saturday ahead of low pressure moving into
the Upper Great Lakes. Heat indices rebound into the 95-100 degree
range for all areas although with a little more mixing and lower
humidity. Chance of thunderstorms should be a little lower on
Saturday except perhaps if a lake breeze develops in NE Ohio and NW
Pennsylvania.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Low pressure will pass north of Lake Huron on Sunday ahead of a
trough dropping into the Upper Midwest and Great Lakes. Showers and
thunderstorms are expected to develop ahead and along the cold front
that is forecast to move through the area during peak heating. While
the instability may not be as high as some of the previous days this
week, forcing along the front will be better and would expect some
potential for strong to severe thunderstorms.
Monday does bring some relief from the heat as high pressure builds
into the Great Lakes and humidity drops off. The respite is pretty
short lived as some amplification of the upper level ridge occurs on
Tuesday. The ridge axis is positioned over the Plains through the
middle of next week and a lower confidence aspect of the forecast is
if some more organized complex of thunderstorms rounds the ridge and
approaches the local area. The GFS and Canadian both show something
passing near but just west of our area Tuesday into Wednesday which
is more realistically where the higher instability will be
located.
&&
.AVIATION /18Z Wednesday THROUGH Monday/...
Similar to yesterday, pop up thunderstorms will impact terminals
this afternoon into the early evening. Thunderstorms are already
beginning to develop across Northwest Ohio early this afternoon
with the expectation that they will build eastward through
early this evening. Strong to severe wind gusts up to 30+ knots are
possible in strong thunderstorms. Less confidence in
thunderstorm development across southeastern and far east
terminals so opted to remove the TEMPO TSRA group for
CAK/YNG/ERI.
Southerly flow under 10 knots turns light and variable
overnight tonight. Given moist low levels and weak flow, can't
rule out patchy fog dropping eastern terminals to MVFR
overnight tonight.
Outlook...Isolated to scattered thunderstorms and non-VFR
conditions are possible again Thursday and Friday afternoons.
&&
.MARINE...
Good marine conditions with winds of 10 knots or less will continue
through Friday. The main concern will be gusty winds associated with
any thunderstorms that develop on the lake which could exceed 40
knots. Southwest winds increase to around 10 knots Saturday and 10
to 20 knots by Sunday ahead of the front, shifting to west behind
the front later Sunday. Waves build to 2 to 4 feet across the mid-
section of the lake and will monitor for any strengthening for
possible Small Craft Advisory conditions. Onshore winds of 10 to 15
knots will continue on Monday as high pressure builds over the
Central Great Lakes.
&&
.CLIMATE...
A prolonged stretch of hot weather is expected this week.
Temperatures are forecast to approach or exceed record highs on
several days. The records for Wednesday, June 19 to Friday,
June 21 are listed below for our official climate sites.
Date Toledo Mansfield Cleveland Akron Youngstown Erie
06-19 98(1995) 94(1994) 92(1995) 94(1994) 94(1994) 92(1931)
06-20 98(1953) 94(1988) 96(1988) 95(1933) 95(1933) 92(2016)
06-21 100(2022) 96(1988) 95(2022) 97(1933) 98(1933) 95(1933)
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 8 PM EDT Friday for OHZ003-006>014-017>023-
027>033-036>038-047-089.
PA...Heat Advisory until 8 PM EDT Friday for PAZ001>003.
NY...None.
MARINE...None.
&&
SYNOPSIS...Iverson
NEAR TERM...Iverson
SHORT TERM...KEC
LONG TERM...KEC
AVIATION...Iverson
MARINE...KEC
CLIMATE...Hazardous weather outlook, Jun 19, 3:17 PM EDT, 4 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 317 PM EDT Wed Jun 19 2024 OHZ010>014-020>023-029>033-036>038-047-089-PAZ001>003-201930- Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-Summit-Portage- Trumbull-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes- Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 317 PM EDT Wed Jun 19 2024 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. There is a Marginal Risk for severe thunderstorms today. The primary threat is damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-145>149-165>169-201930- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva- on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 317 PM EDT Wed Jun 19 2024 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. There is a Marginal Risk for severe thunderstorms today. The primary threat is damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>009-017>019-027-028-201930- Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot- Crawford- 317 PM EDT Wed Jun 19 2024 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. There is a Slight Risk for severe thunderstorms today. The primary threat is damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>144-162>164-201930- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- 317 PM EDT Wed Jun 19 2024 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. There is a Slight Risk for severe thunderstorms today. The primary threat is damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 19, 6:12 PM EDT, 1 hour 42 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
612 PM EDT Wed Jun 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM Hail 2 SW Whitehouse 41.50N 83.83W
06/19/2024 E0.75 Inch Lucas OH Trained Spotter
Also estimated wind gusts in excess of 40
mph at time of report.
&&
JSLocal storm report, Jun 19, 6:25 PM EDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
625 PM EDT Wed Jun 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM Tstm Wnd Dmg Whitehouse 41.52N 83.81W
06/19/2024 Lucas OH 911 Call Center
Tree downed into house with partial
structural collapse of the house.
&&
JSLocal storm report, Jun 19, 6:33 PM EDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
633 PM EDT Wed Jun 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Tstm Wnd Dmg 2 NW Whitehouse 41.54N 83.82W
06/19/2024 Lucas OH Public
Report from mPING: Downed tree limbs and/or
power-lines. Time of damage estimated via
radar.
&&
JSSpecial weather statement, Jun 19, 6:42 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Cleveland OH
642 PM EDT Wed Jun 19 2024
OHZ003-192315-
Lucas OH-
642 PM EDT Wed Jun 19 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LUCAS COUNTY
THROUGH 715 PM EDT...
At 642 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sylvania, or near Toledo, moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Toledo, Sylvania, Ottawa Hills, and Berkey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4172 8387 4173 8346 4173 8345 4172 8347
4171 8346 4162 8351 4171 8388
TIME...MOT...LOC 2242Z 201DEG 12KT 4167 8368
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
IversonLocal storm report, Jun 19, 6:55 PM EDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
655 PM EDT Wed Jun 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM Tstm Wnd Dmg 1 NE Whitehouse 41.53N 83.78W
06/19/2024 Lucas OH Public
Report from mPING: Downed tree limbs and/or
power-lines. Time of damage estimated via
radar.
&&
JSSpecial weather statement, Jun 19, 7:06 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Cleveland OH
706 PM EDT Wed Jun 19 2024
OHZ003-006>008-017-018-192330-
Seneca OH-Wood OH-Hancock OH-Ottawa OH-Sandusky OH-Lucas OH-
706 PM EDT Wed Jun 19 2024
...STRONG THUNDERSTORMS WILL IMPACT OTTAWA...NORTHWESTERN SENECA...
WESTERN SANDUSKY...WOOD...NORTHEASTERN HANCOCK AND SOUTHWESTERN LUCAS
COUNTIES THROUGH 730 PM EDT...
At 706 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Weston to 7 miles
north of Fostoria. Movement was north at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Toledo, Bowling Green, Fostoria, Perrysburg, Rossford, Waterville,
Whitehouse, North Baltimore, Gibsonburg, Genoa, Woodville, Holland,
Weston, Elmore, Arcadia, Van Buren, Maumee, Walbridge, Pemberville,
and Millbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4145 8381 4163 8374 4157 8342 4149 8316
4106 8343 4117 8389
TIME...MOT...LOC 2306Z 199DEG 15KT 4138 8377 4127 8338
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
IversonThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:21 PM EDT | Special Weather Statement | CLE | Portage | 24 min |
| Jun 19, 1:55 PM EDT | Special Weather Statement | CLE | Lucas | 50 min |
| Jun 19, 2:13 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 14 min |
| Jun 19, 5:59 PM EDT | Special Weather Statement | CLE | Wood | 31 min |
| Jun 19, 6:05 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 55 min |
| Jun 19, 6:32 PM EDT | Areal Flood Advisory | CLE | Lucas, Wood | 3 hr |
| Jun 19, 6:42 PM EDT | Special Weather Statement | CLE | Lucas | 33 min |
| Jun 19, 7:06 PM EDT | Special Weather Statement | CLE | Wood | 24 min |
| Jun 19, 7:22 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky, Seneca, Wood | 38 min |
| Jun 19, 7:33 PM EDT | Areal Flood Advisory | CLE | Wood | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.